1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Treating my Depression and affect on BG levels

Discussion in 'Type 2 Diabetes' started by simonr1, Feb 11, 2020.

  1. simonr1

    simonr1 Type 2 · Active Member

    Messages:
    42
    Likes Received:
    27
    Trophy Points:
    58
    Hey,

    I have just changed my antidepressant, the old stuff made me so tired I would sometimes sleep for 11 hours straight. The new meds are Mirtazapine, well after yesterday my BG levels are only just returning to normal. Usually I'm back to normal within 2 - 3 hours depending on how many carbs are involved.

    I am just wondering if anyone else had experienced this with this drug?

    thanks in advanced.
     
  2. TriciaWs

    TriciaWs Type 2 (in remission!) · Well-Known Member

    Messages:
    534
    Likes Received:
    320
    Trophy Points:
    123
    Not that one, although a different antidepressant med raised my cholesterol last year.
    However, several of them do affect blood sugar and there is a warning on the NHS page, but they then suggest amending (increasing?) your diabetic meds!
    https://www.nhs.uk/medicines/mirtazapine/
     
    • Like Like x 1
  3. ally1

    ally1 Type 2 · Expert

    Messages:
    5,331
    Likes Received:
    21,747
    Trophy Points:
    198
    I took that med but that was pre me being t2.
    I was on 45mg per day. I found that was the best med for me but came off it as I had put on nearly 5 stone as made me very hungry
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook